MAUDE Adverse Event Report: SONOVA AG PHONAK LYRIC4 (S); HEARING AID, COMPLETELY-IN-CANAL

SONOVA AG PHONAK LYRIC4 (S); HEARING AID, COMPLETELY-IN-CANAL
Model Number 0780069
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ear infection (4813)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to the manufacturer that the patient using lyric device experienced redness of tissue in the ear.
 
Additional Manufacturer Narrative
Lyric was worn for 62 days and was removed during a scheduled device removal.The follow up with hcp revealed that the ent physician diagnosed the patient with otitis externa infection.The patient was prescribed antibiotic ear drops.The hcp saw the patient recently and otoscopy showed the canal is still red, but the ear canal looks much better and is healing.The patient is doing well.Lyric is worn completely invisible in the ear canal.In order to achieve its intended purpose (and therefore the clinical benefit), soft foam components (seals) are used in different sizes to enable an ideal fit in an individual's ear canal.The sealing of the ear canal might lead to a moisture accumulation in the volume between device and ear drum which could lead to skin injuries.The compromised skin integrity, the moist and dark environment promotes bacterial infection, which could occasionally cause skin irritations and/or infections like otitis externa, which is a common ear condition also among non-hearing aid users.Full recovery is expected.The risk of accumulation of moisture in the ear due to device's design and sealed fit in the ear as well as the risk of device movement due to improper fit leading to touching ear drum have been already considered in the accompanying risk file.The ifu contains information about common side effects such as e.G.Ear pain, moisture and blisters, as well as information on contraindications and referral criteria.The manufacturer did not record any complaint trends for this issue on the market so far.The manufacturer will keep monitor for trends.

Brand Name
PHONAK LYRIC4 (S)
Common Device Name
HEARING AID, COMPLETELY-IN-CANAL
Manufacturer (Section D)
SONOVA AG
laubisruetistrasse 28
stafa, zurich 8712
SZ  8712
Manufacturer Contact
aleksandra enns-bray
laubisruetistrasse 28
stafa, zurich 8712
SZ   8712
MDR Report Key22749484
Report Number3005085999-2025-00025
Device Sequence Number8598853
Product Code ESD
UDI-Device Identifier07613389603293
UDI-Public07613389603293
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number0780069
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2025
Initial Report FDA Received Date08/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/21/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown